Ask a doctor

Can I Have a Photofacial if I'm Taking Cipro?

Doctor Answers (4)

Photofacial

+1

This should be cleared with the doctor prescribing the medications and the medical director at the clinic you are having the treatment.


Danville Plastic Surgeon
5.0 out of 5 stars 10 reviews

Photofacial Instructions

+1

The following are instructions I give my patients in preparation for a photofacial (IPL) treatment:

•No sun exposure or use of tanning products for 4-6 weeks before and during the full course of therapy. Sun protections with sunscreen (at least SPF 30), protective clothing and sunglasses are essential prior to, in-between, and following our series of treatment. If you are currently tan, you will need to postpone your first treatment.
•Avoid aspirin, Advil or Motrin or any other aspirin containing products for at least one week prior to procedure. This will help minimize possible bruising.
•Discontinue use of Retin-A and Hydroquinone (if treating face), Tetracycline, or Minocin three days prior to all treatments.
•No new medications should be taken for at least two weeks prior to treatment. Please notify our clinic if you must take a new medication prior to treatment.
•No exfoliation should be done to the skin for 3 days before and 3 days after treatment.
•If you have a history of cold sores (herpes) and are receiving treatment around the mouth, we recommend that you take Valtrex during your therapy. Please notify Belle Visage if you need a prescription for this condition. If you have a current prescription, Valtrex 500mg should be taken by mouth twice daily on the day before, the day of and the day after treatment.
 

Temp Patterson, MD
Burley Facial Plastic Surgeon

Photofacials should not be used with photosensitizing drugs

+1

Photofacials should not be used with photosensitizing drugs. Cipro is a photosensitizing drug and it is best to wait several weeks after finishing the drug before receiving light treatments.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

You might also like...

No photofacials while on Cipro

+1

Cipro is a photosensitizing medication.  The photosensitivity can be to both ultraviolet and/or visible light.  I do not recommend having a photofacial as it can potentially result in serious burns.

All the antibiotics in the fluoroquinolone class (like Levaquin and Avelox) and many others can cause similar photosensitivity reactions.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.